Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 162, NWS Nashville, TN

July 4, 2001Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2001, 1:17 PM CDT for Robertson County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 4, 2001, 1:17 PM CDT (18:17 UTC)
Expired
Jul 4, 2001, 1:45 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Robertson County, TN

What was reported inside it

TimeReportWhereRemark
Jul 4, 1:34 PM CDTThunderstorm Wind 55 ESpringfield, TNLaw enforecement reported trees down, also downed power lines and a tree fell on a house.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1372 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WUUS54 KOHX 041818
SVRBNA
TNC147-041845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
117 PM CDT WED JUL 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN TENNESSEE

* UNTIL 145 PM CDT

* AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM 7 MILES SOUTH OF CEDAR HILL...OR ABOUT 9 MILES   
WEST OF SPRINGFIELD...MOVING EAST SOUTHEAST AT 20 MPH.

* TOWNS IN OR NEAR THE PATH OF THIS STORM INCLUDE 
SPRINGFIELD...GREENBRIER...AND RIDGETOP.

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
$$
MAR
LAT...LON 3658 8709 3642 8719 3634 8680 3663 8659

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:30 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 4, 10:30 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 AM CDT WED JUL 4 2001

UPDATED ZFP TO BUMP THE POPS UP A LITTLE IN NORTHERN MIDDLE...GIVEN
THE UPPER TROUGH APPROACHING FROM THE NORTHWEST. 00Z FWC PREDICTED
83F AT 15Z AND BNA REPORTED 82F...SO I BUMPED UP MAX TEMPS A NOTCH.

.BNA...NONE.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:49 PM CDTSevere Thunderstorm WarningOHXCumberland26 min
Jul 4, 1:33 PM CDTSevere Thunderstorm WarningOHXSumner27 min
Jul 4, 1:52 PM CDTSevere Thunderstorm WarningOHXJackson, Smith23 min
Jul 4, 1:55 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson35 min
Jul 4, 2:11 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith34 min
Jul 4, 2:22 PM CDTSevere Thunderstorm WarningOHXWilson23 min
Jul 4, 3:00 PM CDTSevere Thunderstorm WarningOHXPutnam, White30 min
Jul 4, 3:06 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson24 min
Jul 4, 3:37 PM CDTSevere Thunderstorm WarningOHXDeKalb, White23 min
Jul 4, 4:07 PM CDTSevere Thunderstorm WarningOHXCoffee23 min
Jul 4, 4:32 PM CDTSevere Thunderstorm WarningOHXGrundy13 min
Jul 4, 4:42 PM CDTSevere Thunderstorm WarningOHXBedford33 min
Jul 4, 4:44 PM CDTSevere Thunderstorm WarningOHXGiles16 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.